Transformation Groups

, Volume 5, Issue 4, pp 361–402 | Cite as

The algebras of semi-invariants of quivers

  • A. Skowroński
  • J. Weyman


We show that the algebras of semi-invariants of a finite connected quiverQ are complete intersections if and only ifQ is of Dynkin or Euclidean type. Moreover, we give a uniform description of the algebras of semi-invariants of Euclidean quivers.


Topological Group Complete Intersection Uniform Description Euclidean Type 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    S. Abeasis, Codimension 1 orbits and semi-invariants for the representations of an oriented graph of type\(\mathbb{A}_n \), Trans. Amer. Math. Soc.282 (1984), 463–485.Google Scholar
  2. [2]
    K. Akin, D. Buchsbaum, J. Weyman,Schur functors and Schur complexes, Advances Math.44 (1982), 207–277.Google Scholar
  3. [3]
    И. Н. Бернштейн И. М. Гельфанд,В. А. Пономарё в,функторы Кокстера и теорема Габрцзля ВМН,28 (1973), 2, 19–33. English translation: I. N. Bernstein, I. M. Gelfand, V. A. Ponomarev,Coxeter functors and Gabriel's theorem, Russian Math. Surveys28 (1973), No. 2, 17–32.Google Scholar
  4. [4]
    G. Boffi,The universal form of the Littlewood-Richardson rule, Advances Math.68 (1988), 64–84.Google Scholar
  5. [5]
    D. Buchsbaum, D. Eisenbud,Algebra structures for finite free resolutions and some structure theorems for ideals of codimension 3, Amer. J. Math.99 (1977), 447–485.Google Scholar
  6. [6]
    C. De Concini, D. Eisenbud, C. Procesi,Young diagrams and determinantal varieties, Inventiones Math.56 (1980), 129–165.Google Scholar
  7. [7]
    V. Dlab, C. M. Ringel,Indecomposable Representations of Graphs and Algebras, Memoirs Amer. Math. Soc.173 (1976).Google Scholar
  8. [8]
    S. Donkin,Rational Representations of Algebraic Groups, Lecture Notes in Math.1140, Springer, 1985.Google Scholar
  9. [9]
    S. Donkin,The normality of closures of conjugacy classes of matrices, Inventiones Math.101 (1990), 717–736.Google Scholar
  10. [10]
    S. Donkin,Invariants of several matrices, Inventiones Math.110 (1992), 389–401.Google Scholar
  11. [11]
    S. Donkin,Polynomial invariants of representations of quivers, Comment. Math. Helvetici69 (1994), 137–141.Google Scholar
  12. [12]
    P. Donovan, M. R. Freislich,The Representation Theory of Finite Graphs and Associated Algebras, Carleton Lecture Notes5, Ottawa, 1973.Google Scholar
  13. [13]
    D. Eisenbud,Commutative Algebra with a View Toward Algebraic Geometry, Graduate Texts in Math.150, Springer, 1994.Google Scholar
  14. [14]
    W. Fulton,Young Tableaux, London Mathematical Society Student Texts35, Cambridge University Press, 1997.Google Scholar
  15. [15]
    P. Gabriel,Unzerlegbare Darstellungen I, Manuscripta Math.6 (1972), 71–103.Google Scholar
  16. [16]
    D. Happel,Relative invariants of quivers of tame type, J.Algebra86 (1984), 315–335.Google Scholar
  17. [17]
    R. Howe, R. Huang,Projective invariants of four subspaces, Advances Math.118 (1996), 295–336.Google Scholar
  18. [18]
    J. E. Humpreys,Linear Algebraic Groups, Graduate Texts in Math.21, Springer, 1975. Russian translation:Д. ХамфриЛэнейнче алгебраическце граппы, Наука, М., 1980.Google Scholar
  19. [19]
    T. Józefiak, P. Pragacz, J. Weyman,Resolutions of determinantal varieties and tensor complexes associated with symmetric and antisymmetric matrices, Astérisque87–88 (1981), 109–189.Google Scholar
  20. [20]
    V. G. Kac,Infinite root systems, representations of graphs and invariant theory, Inventiones Math.56 (1980), 57–92.Google Scholar
  21. [21]
    V. G. Kac,Infinite root systems, representations of graphs and invariant theory II, J. Algebra78 (1982), 141–162.Google Scholar
  22. [22]
    G. Kempken,Eine Darstellung des Köchers \(\tilde{\mathbb{A}}_k \), Bonner Math. Schriften137 (1982), 1–159.Google Scholar
  23. [23]
    K. Koike, Relative invariants of the polynomial rings over the type\(\mathbb{D}_r \) quivers, Advances Math.105 (1994), 166–189.Google Scholar
  24. [24]
    H. Kraft,Geometrische Methoden in der Invariantentheorie, Aspekte der Mathematik, Vieweg, 1985. Russian translation: Ш. Крафт Геометриыеские методы е теории инвариантое Мир М., 1987.Google Scholar
  25. [25]
    H. Kraft, Ch. Riedtmann,Geometry of representations of quivers, in:Representations of Algebras, London Math. Society Lecture Notes Series116, Cambridge Univ. Press, 1986, 109–145.Google Scholar
  26. [26]
    L. Le Bruyn, C. Procesi,Semisimple representations of quivers, Trans. Amer. Math. Soc.317 (1990), 585–598.Google Scholar
  27. [27]
    L. Le Bruyn, Y. Teranishi,Matrix invariants and complete intersections, Glasgow Math. J.32 (1990), 227–229.Google Scholar
  28. [28]
    I. G. Macdonald,Symmetric Functions and Hall Polynomials, Oxford Mathematical Monographs, Clarendon Press, 1979. Russian translation: И. Макдональд Суммемрическце функзи и многочлены Холла Мир М., 1985.Google Scholar
  29. [29]
    Л. А. Назарова,Представления колчанов бесконечного мипа Изв АН СССР, сер. мат.37 (1973), 752–791. English translation: L. A Nazarova,Representations of quivers of infinite type, Math. USSR-Izv.7 (1993), 749–792.Google Scholar
  30. [30]
    C. M. Ringel,Representations of K-species and bimodules, J. Algebra41 (1976), 269–302.Google Scholar
  31. [31]
    C. M. Ringel,The rational invariants of the tame quivers, Inventiones Math.58 (1980), 217–239.Google Scholar
  32. [32]
    M. Sato, T. Kimura,A classification of irreducible prohomogenoeous vector spaces and their relative invariants, Nagoya J. Math.65 (1977), 1–155.Google Scholar
  33. [33]
    A. Schofield,Semi-invariants of quivers, J. London Math. Soc.43 (1991), 385–395.Google Scholar
  34. [34]
    G. W. Schwarz, D. L. Wehlau,Invariants of four subspaces, Ann. Inst., Fourier, Grenoble48 (1998), 667–687.Google Scholar
  35. [35]
    А. Н. ЗубкобОбобщениемеоремы Размыслова Прочези Алгебра и Логика,35 (1996) 4, 433–457. English translation: A. N. Zubkov,A generalization of the Razmyslov-Procesi theorem, Algebra and Logic35 (1996), No. 4, 241–254.Google Scholar
  36. [36]
    A. N. Zubkov,Procesi-Razmyslov's theorem for quivers, Fundamental and Applied Mathematics, Moscow University, in press.Google Scholar

Copyright information

© Birkhäuser Boston 2000

Authors and Affiliations

  • A. Skowroński
    • 1
  • J. Weyman
    • 2
  1. 1.Faculty of Mathematics and InformaticsNicholas Copernicus UniversityToruńPoland
  2. 2.Department of MathematicsNortheastern UniversityBostonUSA

Personalised recommendations